It is currently Sun Aug 20, 2017 11:48 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Wed Jan 08, 2014 6:16 pm 
Offline
Average Poster
Average Poster

Joined: Thu Dec 19, 2013 5:56 pm
Posts: 15
I started treatment on Dec 17, prescribed 8/2 once a day after being addicted to opiates for almost 10 yrs. Within 3 days of my first dose I began developing pitting edema in my legs and have swelling in my hands and arms as well as my face. Ive put on around 8 lbs of fluid and my blood pressure is very high (210/110). Anytime I attempt any activity that requires physical exertion my heart rate skyrockets to 200+ bmp. I have always been a little on the heavy side, but ive NEVER had health issues like this. I have to stop taking the suboxone because I'm convinced thats whats causing all of this. Any suggestions on if I should tapper or how to do so and can I expect to experience withdrawal symptoms? Ive abstained from everything since 12/16 (other than the suboxone)

Please help, im scared.


Top
 Profile  
 
PostPosted: Wed Jan 08, 2014 6:40 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Sat Jan 04, 2014 1:28 am
Posts: 85
Location: Reading, Pennsylvania
hey, you def. wanna talk to your doctor ASAP...sounds like you have some type of allergic reaction to the subs...you dont want to suddenly stop it, b/c you will withdrawl...your doctor may be able to switch you to a generic form of bupe that doesnt give you bad reactions...there are a few different meds to choose from, but some doctors arent down to switch for certain reasons, hopefully your doctor is humane and can see what suboxone is doing to you and is willing to switch

call your doc asap and tell him whats going on

good luck and God bless

_________________
It's All God's Children Singing Glory, Glory, Hallelujah, He Reigns!


Top
 Profile  
 
PostPosted: Wed Jan 08, 2014 10:04 pm 
Offline
Site Admin
Site Admin

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 69
Yes, see your doc-- although frankly I'm not too optimistic that your doc will find the answer. Bupe is pretty straightforward in it's actions at receptors, and allergies to buprenorphine or naloxone are very rare. Maybe the carrier is doing something, but...

You don't mention what you took before Suboxone. Remember-- your withdrawal is going to be related to the dose of opioid you took for ten years-- not just to the two weeks of Suboxone.

My GUESS about what happened--- if you were taking a significant dose of opioid-- say more than 100 mg of oxycodone per 24 hours, or more than 60 mg of methadone per day-- then taking Suboxone pulled your tolerance considerably lower. On Suboxone, tolerance is set equal to 40 mg of methadone per day. Even if you didn't feel precipitated withdrawal, your body reacts to the change in tolerance; you will have increased sympathetic tone, and that will have effects on blood flow and cardiac output. It is possible that withdrawal from lowered tolerance is causing (somehow) right heart failure--- for example by causing an increase in blood pressure in the pulmonary artery. Right heart failure causes peripheral edema-- which is what you have.

Unfortunately most addiction docs do not understand critical care and hemodynamics, and don't take the time to work up things like this. If I am correct, your edema would go away after being on buprenorphine for a couple weeks.... and in the meantime you would want to keep your legs elevated, and wear compression stockings. IF you have compromised heart function--- i.e a history of high blood pressure, angina, no exercise tolerance, etc--- see your doctor. You would probably respond to a diuretic and a little time--- but you need a GOOD doctor eval to see what is going on for sure.


Top
 Profile  
 
Our Sponsors
PostPosted: Wed Jan 08, 2014 11:15 pm 
Offline
Average Poster
Average Poster

Joined: Thu Dec 19, 2013 5:56 pm
Posts: 15
Thank you so much for the replies, you both have eased my mind and for that I'm grateful. I wondered if it could have been from withdrawal because the last time I got clean my blood pressure was fairly high, just without the edema and racing heart. I was using a combination of 3 lbs of poppy seed tea, 120 milligrams of oxys and roughly 5 oz of hydromet (not all in the same day, though there were days i would use the tea with one of the other drugs to make the high stronger). In 2 yrs there was not a single day that passed that I didnt use something, so I'm sure my body went in to a slick state of shock. The dr did put me on a blood pressure diuretic combo pill and when I went to the ER (i was terrified that i was experiencing CHF) they did a complete work up and an EKG along with xrays and couldnt find anything. I guess iI'm worried that my body is going to feel like this forever and the line of work I'm in doesnt allow me to be too out of shape.

Ill call the dr in the morning, maybe give it a little more time and see how I feel. Again, thank you SO MUCH!!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group